Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 5, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 5, 2021, 4:13 PM EDT for Broward County, Florida. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2021, 4:13 PM EDT (20:13 UTC)
Expired
Jul 5, 2021, 5:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:20 PM EDTTSTM WND GST 431 Wnw Plantation, FLBROWARD COUNTY EOC BEMA3 REPORTED A WIND GUST OF 43MPH. ELEVATION IS 10 FEET.
Jul 5, 4:26 PM EDTTSTM WND GST 463 Nne Lauderdale Lakes, FLASOS STATION KFXE FT LAUDERD EXEC REPORTED A WIND GUST OF 46MPH AT 4:26PM. ELEVATION IS 10 FEET.
Jul 5, 4:30 PM EDTTSTM WND GST 491 N Boca Raton, FLMESONET STATION 0430W 1.1 N BOCA RATON (WEATHERSTEM) REPORTED A WIND GUST OF 49MPH AT 4:30PM. ELEVATION IS 13 FEET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS82 KMFL 052013
SPSMFL

Special Weather Statement
National Weather Service Miami FL
413 PM EDT Mon Jul 5 2021
 
FLZ067-068-071-072-168-172-052100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
413 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHERN
PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Lauderdale-By-The-Sea to Mile Marker 30 On Alligator Alley.
  Movement was north at 30 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
  Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland
  Beach, Ocean Ridge, Lauderhill, Weston, Coconut Creek and Oakland
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2654 8002 2649 8074 2607 8064 2612 8007
TIME...MOT...LOC 2013Z 170DEG 26KT 2619 8005 2613 8055 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:49 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 5, 2:49 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
249 PM EDT Mon Jul 5 2021

.SHORT TERM...
As deep-layer moisture continues to overspread South Florida in
association with Elsa, the thermodynamic environment will become
increasingly favorable for heavy-rainfall-producing convection --
owing to tall skinny CAPE profiles, deep warm cloud layers, and
repeated rounds of showers and storms. The threat of localized flash
flooding from heavy rainfall will be greatest across metro areas
that experience repeated rounds of showers and storms, and this
seems most likely across the Gulf Coast of South Florida initially,
with the threat gradually increasing across the east coast metros
overnight owing to coastal convergence and related mesoscale ascent.

In addition, the risk of a couple tornadoes will gradually increase
across South Florida later today into tomorrow, and this risk
appears greatest across the southern and western portions of South
Florida -- where the strongest 850-mb flow will support enlarged low-
level hodographs and enhanced effective-layer storm relative
helicity supportive of isolated rotating updrafts.

As Elsa continues to track closer here is the breakdown of impacts
across South Florida:

*Flooding - Repeated rounds of heavy rainfall from showers and
thunderstorms could result in localized flash flooding across South
Florida, especially along the coastal/metro areas. Initially, this
risk will be greatest across coastal/metro Collier County, with the
risk increasing for the east coast metros during the
overnight/morning hours. With the greatest risk and higher
confidence of flash flooding being over the Southwest coast, a Flood
Watch is in effect for Collier County.

*Storm Surge - Up to 3 feet above ground level possible for portions
of coastal Mainland and Monroe and Collier Counties. This may result
in the potential for Coastal Flood Advisory for the Southwest
Florida coast.

*Wind - Sustained tropical storm force winds will be possible,
particularly along the Gulf coast and the Gulf waters. Tropical
Storm force wind gusts will be possible with squalls and rainbands
ahead of the system.

*Tornadoes - A few tornadoes will be possible with showers and
storms, with the threat gradually increasing as low-level wind
fields continue to strengthen across South Florida.

.LONG TERM...
As Elsa departs from the region, high pressure will build as Elsa
moves northward away front the area. Southerly winds will continue
to allow moisture in the wake of Elsa. Sea breeze driven convection
each afternoon. There will be the potential for frequent lightning
strikes, heavy rainfall and gusty winds. Flooding potential will be
dependent on the rainfall received from Elsa across the area. High
temperatures will be in the upper 80s and low 90s to end the week.

&&

.AVIATION(18Z TAFS)...
After a lull in convection this morning scattered showers and
thunderstorms have develop to the east of APF/Naples early this
afternoon. The next band of precipitation from Elsa is also
approaching from the south and is currently moving through the
Keys. This should arrive at TMB/MIA/OPF between 18z and 19z and
continue to move north through the afternoon. Have added a TEMPO
group at all terminals to reflect this precipitation through about
23z this afternoon. Heavier rain showers and thunderstorms will
temporarily drop visibility to MVFR and possibly IFR levels. Some
sort term AMDs may be needed.

Beyond this afternoon confidence in the timing of convection
decreases as higher resolution models differ on the timing and
placement of the next band of convection from Elsa late tonight
and then what to do with the storm once it moves closer to
Florida. Have gone with the consensus and added another TEMPO
group from around 03z to 07z tonight as the HRRR and other models
show convection along the east coast during those hours. Given
the uncertainty in specifics, but the high likelihood of
precipitation have just broad brushed TSRA beginning at 12z
Tuesday morning for all of the South Florida terminals. Later TAF
packages can further refine the timing. Winds will generally be
out of the south and southeast and begin to get gusty later on
today and into Tuesday.

&&

.MARINE...
Conditions are deteriorating across the South Florida
waters as outer rainbands and squalls begin to move towards the
region. Conditions will become especially dangerous over the Gulf
waters due to rough seas and swell associated with the storm's inner
core.

&&

.HYDROLOGY...
Tropical Storm Elsa will bring periods of heavy rainfall to the
region early this week. Storm total amounts of 2 to 4 inches are
possible, with isolated heavier amounts. The greatest heavy rain
potential should be across Southwest Florida and the Gulf coast
region starting later today into tonight. With the greatest threat
and higher confidence of rainfall over Southwest Florida a Flood
Watch has been issued for Collier County

&&

.BEACHES...
There is a high risk of rip currents for Miami-Dade and Broward
county beaches today. The risk will likely be expanded
to include the rest of Atlantic beaches and the Gulf coast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  86  79  90 /  60  70  30  40
West Kendall     77  86  78  91 /  60  70  30  40
Opa-Locka        77  86  78  90 /  50  70  30  40
Homestead        77  86  78  89 /  60  60  30  40
Fort Lauderdale  78  86  78  89 /  50  60  30  40
N Ft Lauderdale  78  86  78  89 /  50  70  30  40
Pembroke Pines   77  86  77  89 /  50  70  30  40
West Palm Beach  78  86  78  89 /  50  60  40  50
Boca Raton       78  87  78  89 /  50  60  30  40
Naples           76  85  77  90 /  70  80  50  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Tuesday evening for FLZ069-070.

     Tropical Storm Warning for FLZ069-075.

     High Rip Current Risk through Wednesday evening for FLZ172-173.

AM...Small Craft Advisory until 7 AM EDT Tuesday for AMZ630-651-671.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

Tonight/Tuesday and Aviation/Marine...Kelly/Weinman
Tuesday Night through Monday...Kelly

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 5, 11:30 AM EDT, 4 hours 43 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1130 AM EDT Mon Jul 5 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1130 AM EDT Mon Jul 5 2021

...Tropical Storm Elsa To Impact The Region with Multiple Hazards...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Tropical Storm Elsa will impact the region. Gusty winds, heavy rains,
coastal flooding and a few tornadoes are possible, especially
overnight tonight.

Hazardous marine and beach conditions are expected with a high rip
current risk.

Please reference the Hurricane Local Statement from NWS Miami for
additional detailed information.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Impact from Elsa will likely continue through mid-week. Residents
and visitors are urged to monitor updates to the forecast for Elsa,
and ensure that Hurricane preparedness plans are in place.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however, individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jul 5, 3:59 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
359 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     MARINE TSTM WIND 3 N KEY BISCAYNE        25.74N 80.16W
07/05/2021  M50 MPH          MIAMI-DADE         FL   MESONET

            UNIVERSITY OF MIAMI ROSENSTIEL SCHOOL
            WEATHERSTEM REPORTED A WIND GUST OF 50MPH AT
            3:23PM.

&&

HADI
Local storm report, Jul 5, 4:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     TSTM WND GST     4 W PEMBROKE PINES      26.02N 80.40W
07/05/2021  M44 MPH          BROWARD            FL   MESONET

            MESONET STATION FW1651 PEMBROKE PINES
            REPORTED A WIND GUST OF 44MPH. ELEVATION IS
            6 FEET.

&&

HADI
Local storm report, Jul 5, 4:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     MARINE TSTM WIND 2 NE DANIA BEACH        26.09N 80.12W
07/05/2021  M42 MPH          BROWARD            FL   MESONET

            MESONET STATION XPEG PORT EVERGLADES
            REPORTED A WIND GUST OF 42MPH. ELEVATION IS
            135 FEET.

&&

HADI
Local storm report, Jul 5, 4:07 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
407 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     MARINE TSTM WIND 2 E DANIA BEACH         26.06N 80.11W
07/05/2021  M41 MPH          AMZ651             FL   MESONET

            MESONET STATION XDAN DANIA PIER REPORTED A
            WIND GUST OF 41MPH AT 3:55PM. ELEVATION IS
            30 FEET.

&&

HADI
Local storm report, Jul 5, 4:13 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND GST     1 NW DANIA BEACH        26.07N 80.15W
07/05/2021  M47 MPH          BROWARD            FL   ASOS

            ASOS STATION KFLL FORT LAUDERDALE/HOLLYWOOD
            INTL AIRPORT REPORTED A WIND GUST OF 47MPH
            AT 4:04PM. ELEVATION IS 5 FEET.

&&

HADI
Special weather statement, Jul 5, 4:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
413 PM EDT Mon Jul 5 2021

FLZ067-068-071-072-168-172-052100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
413 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHERN
PALM BEACH COUNTIES UNTIL 500 PM EDT...

* At 413 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Lauderdale-By-The-Sea to Mile Marker 30 On Alligator Alley.
  Movement was north at 30 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
  Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea, Highland
  Beach, Ocean Ridge, Lauderhill, Weston, Coconut Creek and Oakland
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2654 8002 2649 8074 2607 8064 2612 8007
TIME...MOT...LOC 2013Z 170DEG 26KT 2619 8005 2613 8055

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:57 PM EDTSpecial Marine WarningMFL63 min
Jul 4, 11:07 PM EDTTropical Storm WarningMFLCollier, Monroe51 hr
Jul 5, 5:16 AM EDTRip Current StatementMFLBroward, Collier, Miami-Dade, Palm Beach63 hr
Jul 5, 10:14 AM EDTFlood WatchMFLCollier40 hr
Jul 5, 12:00 PM EDTSpecial Weather StatementMFLHendry45 min
Jul 5, 12:57 PM EDTSpecial Weather StatementMFLHendry48 min
Jul 5, 1:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jul 5, 1:26 PM EDTSpecial Weather StatementMFLGlades34 min
Jul 5, 1:34 PM EDTSpecial Marine WarningMFL116 min
Jul 5, 1:43 PM EDTSpecial Weather StatementMFLMiami-Dade, Monroe62 min
Jul 5, 1:50 PM EDTSpecial Weather StatementMFLGlades40 min
Jul 5, 2:16 PM EDTSpecial Weather StatementMFLHendry44 min
Jul 5, 2:25 PM EDTSpecial Marine WarningMFL95 min
Jul 5, 2:39 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
Jul 5, 3:02 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 5, 3:07 PM EDTSpecial Weather StatementMFLCollier38 min
Jul 5, 3:08 PM EDTSevere Thunderstorm WarningMFLMiami-Dade52 min
Jul 5, 3:24 PM EDTSpecial Marine WarningMFL2 hr
Jul 5, 3:32 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jul 5, 3:37 PM EDTTornado WarningMFLMiami-Dade23 min
Jul 5, 3:38 PM EDTSevere Thunderstorm WarningMFLCollier44 min
Jul 5, 3:41 PM EDTSpecial Weather StatementMFLGlades49 min
Jul 5, 3:48 PM EDTSpecial Weather StatementMFLHendry57 min
Jul 5, 3:48 PM EDTSpecial Weather StatementMFLBroward42 min
Jul 5, 3:55 PM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jul 5, 4:29 PM EDTSpecial Marine WarningMFL2 hr
Jul 5, 4:33 PM EDTSpecial Weather StatementMFLHendry, Palm Beach42 min
Jul 5, 4:37 PM EDTSpecial Weather StatementMFLCollier53 min
Jul 5, 4:41 PM EDTSpecial Weather StatementMFLPalm Beach94 min
Jul 5, 4:57 PM EDTSpecial Weather StatementMFLBroward63 min
Jul 5, 5:04 PM EDTSpecial Marine WarningMFL116 min
Jul 5, 5:07 PM EDTCoastal Flood AdvisoryMFLCollier, Monroe36 hr
Jul 5, 6:16 PM EDTSpecial Marine WarningMFL89 min
Jul 5, 6:21 PM EDTSpecial Weather StatementMFLGlades39 min
Jul 5, 6:57 PM EDTSpecial Marine WarningMFL33 min
Jul 5, 7:00 PM EDTSpecial Weather StatementMFLGlades45 min
Jul 5, 7:22 PM EDTSpecial Marine WarningMFL38 min
Jul 5, 7:51 PM EDTSpecial Marine WarningMFL39 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.